Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 23, NWS Pocatello, ID

December 2, 2008

NWS Pocatello, ID issued this wind advisory at Dec 2, 2008, 3:27 AM MST. It took effect at Dec 2, 2008, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2008, 3:27 AM MST (10:27 UTC)
In effect from
Dec 2, 2008, 11:00 AM MST
Expired
Dec 2, 2008, 4:54 PM MST
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 021027
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
327 AM MST TUE DEC 2 2008

IDZ017-021-022230-
/O.NEW.KPIH.WI.Y.0023.081202T1800Z-081203T0000Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
327 AM MST TUE DEC 2 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

A STORM SYSTEM WILL QUICKLY MOVE ACROSS EASTERN IDAHO TODAY.
STRONG WINDS WILL ACCOMPANY THIS SYSTEM WITH WINDS PICK UP TOWARD
MIDDAY. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED IN THE
ADVISORY AREA...WITH GUSTS APPROACHING 45 MPH IN SOME AREAS. THE
STRONGEST WINDS WILL LIKELY BE IN EARLY AND MID AFTERNOON HOURS.  

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KPIH 022104
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
204 PM MST TUE DEC 2 2008

IDZ017-021-030100-
/O.EXT.KPIH.WI.Y.0023.000000T0000Z-081203T0100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
204 PM MST TUE DEC 2 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON.

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST
INTO THE EARLY EVENING BEFORE SUBSIDING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 022354
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
454 PM MST TUE DEC 2 2008


IDZ017-021-030100-
/O.CAN.KPIH.WI.Y.0023.000000T0000Z-081203T0100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
454 PM MST TUE DEC 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

BRISK WEST WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA LATE THIS
AFTERNOON WITH SPEEDS OF 15 TO 25 MPH AND GUSTS TO 35 MPH
NOTED ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN.
WINDS WILL CONTINUE TO DIMINISH THIS EVENING AS THE STORM SYSTEM
RESPONSIBLE FOR THE WINDS MOVES FURTHER SOUTHEAST ACROSS WYOMING.
MOTORISTS TRAVELING THROUGH SOUTHEAST IDAHO SHOULD BE PREPARED FOR
STRONG GUSTY CROSS WINDS THROUGH 7 PM MST THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 2, 2:51 AM MST, 36 minutes earlier.

Area forecast discussion, Dec 2, 2:51 AM MST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
251 AM MST TUE DEC 2 2008

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT. A RATHER ACTIVE 12 TO
18 HOURS ACROSS EASTERN IDAHO IS FORECAST. A QUICK MOVING STORM
SYSTEM IS CURRENTLY WORKING ACROSS WA/OR AS OF 230 AM MST. AHEAD
OF THAT...QUITE A RANGE OF TEMPERATURES THANKS TO DOWNSLOPE WINDS
KEEPING IT WARM IN PARTS OF THE SNAKE PLAIN...WITH OTHER AREAS
SEEING LITTLE WIND AND COLDER TEMPS THIS MORNING. THE UPVALLEY
WIND HAS ONCE AGAIN PUSHED LOW LEVEL MOISTURE INTO TH UPPER SNAKE
PLAIN WHERE KIDA AND KRXE HAS BEEN REPORTING VIS DOWN TO ONE-
QUARTER MILE AT TIMES WITH A LOW STRATUS DECK TO BOOT. AT THIS
TIME...NO EXPECTING WIDESPREAD DENSE FOG AND WOULD EXPECT THIS TO
MIX OUT LATER THIS MORNING AS STORM SYSTEM MOVES INTO THE AREA.
NICE PLUME OF MOISTURE HAS BEEN PICKED UP BY THIS SYSTEM. THERE
WILL BE A GOOD SHOT AT SOME RAIN OR SNOW OVER THE CENTRAL AND
EASTERN MTNS...BUT IT WILL BE QUICK. WATER EQUIVALENT TOTALS UP
AROUND .25 INCHES ARE EXPECTED WITH 1 TO 3 INCHES OF SNOW. WITH
THE FLOW ALOFT BEING MODERATE AND OUT OF HE NORTHWEST...SOME
UPSLOPE/DOWNSLOPE EFFECTS WILL BE FELT TODAY. A PRECIP SHADOW
SHOULD DEVELOP OVER MUCH OF THE SNAKE PLAIN WITH UPSLOPE
CLOUDS/SHOWERS PICKING UP ON THE SOUTHERN/EASTERN FRINGE. THE
OTHER STORY WILL THE WINDS. BREEZY TO WINDY CONDITIONS ARE
EXPECTED IN THE HIGHER ELEVATIONS AND THE LOWER SNAKE PLAIN. LOCAL
WIND SCHEME SHOWS WIND ADVISORY WINDS AND WILL THEREFORE ISSUE A
WIND ADVISORY FROM 11AM TO 5PM TODAY FOR THE EASTERN MAGIC VALLEY
AND LOWER SNAKE RIVER PLAIN. SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS TO AROUND 45 MPH POSSIBLE IN ADVISORY AREA.

AFTER TODAY...NW FLOW ALOFT WILL AGAIN CONTROL THE WEATHER OVER
EASTERN IDAHO IN THE SHORT TERM. SOME MOISTURE WILL MOVE THROUGH
THE AREA AS A RIDGE DEVELOPS OFFSHORE. THIS WILL HELP PRODUCE A FEW
MTN SHOWERS WITH DRY WEATHER IN THE VALLEYS. SOME LOW LEVEL
MOISTURE WILL BE LEFT IN THE SNAKE PLAIN FOR BOUTS OF STRATUS
AND/OR FOG THE NEXT 2 OR 3 MORNINGS. IT WILL BE SOMEWHAT TRICKY TO
PINPOINT EXACTLY DUE TO SFC WINDS. BEST ESTIMATE FOR TONIGHT WILL
BE ALONG THE EASTERN FRINGE OF THE SNAKE PLAIN...THEN FOR THE
SOUTHERN HALF OF THE PLAIN DUE TO DOWNVALLEY WINDS DEVELOPING.
ANOTHER SYSTEM WILL DROPPING INTO THE PACNW/EASTERN IDAHO
THURSDAY. THE MODELS HAVE BEEN INDICATING THAT MOST OF THIS SYSTEM
WILL DROP SOUTH ALONG THE COAST AND FORM A CLOSED LOW...WITH MUCH
WEAKER ENERGY FOR OUR AREA. FOR NOW...KEPT LOW MTNS POPS IN PLACE.

EXPECT COLDER WEATHER TO POUR INTO THE AREA AND BE MAINTAINED WITH
THE NORTHWEST FLOW PATTERN. THE COLDEST AIR WILL REMAIN TO OUR
NORTH AND EAST AS PATTERN AND DEPTH OF COLD AIR NOT DEEP ENOUGH TO
SPILL INTO OUR AREA. THE EXCEPTION WILL BE NEAR ALONG THE MT/WY
BORDERS NEAR ISLAND PARK AND YELLOWSTONE.

.LONG TERM...FRIDAY THROUGH TUESDAY. GFS AND ECMWF ARE IN RELATIVE
AGREEMENT GOING INTO THE WEEKEND WITH A CUTOFF LOW OFF THE CA COAST
AND A FLATTENING RIDGE OVER THE PAC NW. FRI AND SAT LOOK DRY ALL
AREAS. BY SUN...A NORTHERN STREAM TROF DOMINATES THE PAC NW/NRN
ROCKIES...HOWEVER IT IS A WEAK SYSTEM WITH LIMITED PRECIP EXPECTED.
ON MONDAY...BOTH MODELS BRING RIDGING BACK INTO THE PAC NW...SO HAVE
LOWERED POPS THRU TUE. HEDGES

&&

.AVIATION...LIFR CIGS/VIS OVER THE UPPER SNAKE PLAIN AGAIN THIS
MORNING... AND WILL LIKELY PERSIST UNTIL LATE MORNING. NOT EXPECTING
TOO MUCH IMPROVEMENT AS A SYSTEM MOVES THRU THIS AFTN AND BRINGS A
FEW SHOWERS TO THE REGION. CIGS SHOULD IMPROVE LATER THIS AFTN...BUT
LOW LVL MSTR AGAIN SHOWING UP TONIGHT FOR ANOTHER THREAT OF LIFR
CIGS/VIS. THE REST OF THE TAF SITES SHOULD STAY VFR AS THE SYSTEM
PASSES THRU THIS AFTN. KPIH MAY SUFFER THE SAME FATE AS KIDA TONIGHT
AS LOW LEVEL MSTR PRODUCES LOW CIGS/VIS. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR IDZ017-021.

&&
Hazardous weather outlook, Dec 1, 2:10 PM MST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
210 PM MST MON DEC 1 2008

IDZ017>025-031-032-021115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
210 PM MST MON DEC 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TONIGHT

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A QUICK MOVING STORM SYSTEM WILL MOVE ACROSS EASTERN IDAHO TUESDAY.
SNOWFALL AMOUNTS OF 3 TO 5 INCHES IS EXPECTED ABOVE 7000 FEET.
ELSEWHERE LIGHT AMOUNTS OF RAIN OR SNOW ARE EXPECTED...WITH PORTIONS
OF THE SNAKE PLAIN LIKELY SEEING LITTLE MORE THAN A TRACE. BREEZY
CONDITIONS WILL DEVELOP DURING THE DAY. WINDS OF 20 TO 30 MPH WITH
HIGHER GUSTS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.